- Open Access
Several kinds of oscillations in forced Liénard equations
© Blot et al.; licensee Springer 2013
Received: 5 November 2012
Accepted: 8 March 2013
Published: 29 March 2013
Near an equilibrium we study the existence of asymptotically a.p. (almost periodic), asymptotically a.a. (almost automorphic), pseudo a.p., pseudo a.a., weighed pseudo a.p. and weighed pseudo a.a. solutions of Liénard differential equations in the form , where the forcing term possesses a similar nature, and where p is a parameter in a Banach space. We use a perturbation method around an equilibrium. We also study two special cases of the previous family of equations that are and .
MSC:34C27, 34C99, 47J07.
where P is a Banach space, and are two functions for each and is a function.
When is almost periodic in the Bohr sense (respectively almost automorphic), in , Theorem 3.1 (respectively Theorem 3.2), we have proven the existence of an almost periodic (respectively almost automorphic) solution near an equilibrium, by using the perturbation method in the setting of Nonlinear Functional Analysis.
In the present paper, we extend this result to the frameworks of asymptotically almost periodic, asymptotically almost automorphic, pseudo almost periodic, pseudo almost automorphic, weighted pseudo almost periodic and weighted pseudo almost automorphic functions.
On the existence of such solutions for the two previous cases, we obtain similar results as the one obtained on ().
Martínez-Amores and Torres in , then Campos and Torres in  described the dynamics of equation () in the periodic case, namely the forcing term e is periodic. Then Cieutat extended these results to the almost periodic case in , Ait Dads, Cieutat and Lhachimi did to the pseudo almost periodic case in , and Cieutat, Fatajou and N’Guérékata did to the almost automorphic case in .
For almost periodic solutions of second-order differential systems, results on the differentiable dependence were established in  by Blot, Cieutat and Mawhin.
Our approach of the problem is to transform it into a nonlinear equation with parameters in Banach function spaces, and to apply the implicit function theorem of the differential calculus in Banach spaces. To realize our aim, we use the Nemytskii operators (also called superposition operators) and state some properties on these operators. Then we establish, for a linear differential equation in a Banach space, a result on the existence and uniqueness of the solutions described above. We also extend the well-know result on the almost periodicity of the derivative of an almost periodic function to the weighted pseudo almost periodic and weighted pseudo almost automorphic cases.
Now we give a brief description of the contents of the paper. In Section 2, we fix our notation and we recall some definitions. In Section 3, we establish some results on the differentiation of weighted pseudo almost periodic functions and weighted pseudo almost automorphic functions, then on a linear differential equation and on the Nemytskii operators. In Section 4, we state the main theorem (Theorem 4.1) and we give the proof of this theorem. In Section 5, we establish two corollaries (Corollary 5.1 and Corollary 5.2) of the two special cases of ().
When X and Y are Banach spaces, stands for the space of all bounded linear operators from X into Y, (respectively , respectively ) stands for the space of continuous (respectively Fréchet continuously differentiable, respectively twice Fréchet continuously differentiable) functions from X into Y.
stands for the space of bounded continuous functions from ℝ into X. We also define and . Endowed with the norm (respectively , respectively ), (respectively , respectively ) is a Banach space.
A function is called an almost periodic function (in the Bohr sense) when it satisfies the following criterion (due to Bochner): is relatively compact in . denotes the space of almost periodic functions from ℝ into X. Endowed with the norm , is a Banach space which is invariant by translation , that is to mean that for all , when .
A function is called an almost automorphic function (in the Bochner sense) when, for all real sequence , there exists a subsequence of such that for all , exists in X, and for all , exists. denotes the space of almost automorphic functions from ℝ into X. Endowed with the norm , is a Banach space which is invariant by translation .
We also consider the following other function spaces which one can find in :
Let be the set of all functions which are positive and locally Lebesgue-integrable over ℝ. For a given and for each , we set .
We define the following spaces:
, where (H) is the following condition due to :
For all , there exist and a bounded interval I such that a.e. ,
For , we consider the following spaces:
For all , there exist and a bounded interval I such that for all satisfying ,
The space (respectively ) is a special case of the space (respectively ) in the following sense: (respectively ), where the measure μ is absolutely continuous with respect to the Lebesgue measure and its Radon-Nikodym derivative is . The function ρ satisfies hypothesis (H) if and only if the measure μ satisfies condition (C), cf. Remark 3.4 in  (respectively Remark 3.1 in ). Consequently, when , the spaces and are Banach spaces which are invariant by translation.
denotes one the following spaces: , , , , , or endowed with the norm . We have , and when , is a Banach space which is invariant by translation. denotes the space of functions such that . Endowed with the norm , is a Banach space. denotes the space of the functions such that . Endowed with the norm , is a Banach space.
3 Preliminary results
For the proof of the main result, we need the following lemmas.
Lemma 3.1 Let and . If the derivative is uniformly continuous, then , thus .
Remark 3.2 Lemma 3.1 is well know for , . In the scalar case, for , this result is proved in , Corollary 5.6, p.59.
Proof Consider the function defined by for . Since is a translation invariant vectorial space, then . The equality shows that the uniform continuity of implies that the sequence with values in the Banach space converges uniformly to on ℝ. Then , and from the definition of , we obtain . □
Moreover, the solution u is in .
where G is the principal Green function for Equation (3.1). The Green function is continuous on , and there exist and such that for all .
Now we prove that the bounded solution u defined by (3.2) belongs to .
When (respectively ), this result is a straightforward consequence of Theorem 3.8 in  (respectively Theorem 3.9 in ) and when , this result is proved in , Proposition 3. Then we deduce the result for (respectively ).
Note that the case of the pseudo almost periodic (respectively pseudo almost automorphic) functions is a special case of the weighted pseudo almost periodic (respectively weighted pseudo almost automorphic) functions by taking for all ; remark that the associated measure is exactly the Lebesgue measure.
And so it suffices to prove the cases of weighted pseudo almost periodic functions and of weighted pseudo almost automorphic functions.
When (respectively ), this result is a straightforward consequence of Theorem 3.8 in  (respectively Theorem 3.9 in ). Consequently, , and from the definition of , we deduce that . Since u satisfies Equation (3.1), then , and from the definition of , we obtain . □
Lemma 3.4 Let X and Y be two finite-dimensional Banach spaces, and let be a continuous mapping. Then the Nemytskii operator , defined by , is continuous.
Remark 3.5 Contrary to the asymptotically almost periodic case and, in particular, for the almost periodic case, when the dimension of the Banach spaces X and Y is infinite, Lemma 3.4 does not hold for the pseudo almost periodic case, and thus for the weighted pseudo almost periodic case, without additional assumptions. This is due to the fact that the range of a pseudo almost periodic function is only bounded, but not relatively compact, contrary to the asymptotically almost periodic case. This last observation still holds when the word almost periodic is replaced by almost automorphic.
Proof When and , replacing by ℝ, this result is a variation of Theorem 8.4 in .
When and (respectively and ), this result is a straightforward consequence of Theorem 4.1 (respectively Theorem 4.2) in .
When and (respectively and ), using Corollary 4.12 in  (respectively Corollary 5.10 in ), we know that (respectively ). Moreover, using Lemma 1 in , we know that is continuous, and so its restriction to (respectively ) is also continuous. □
Lemma 3.6 Let X and Y be two finite-dimensional Banach spaces, and let be a continuously Fréchet-differentiable mapping. Then the Nemytskii operator is continuously Fréchet-differentiable on , and we have for all .
Proof When and , replacing by ℝ, this result is a variation of Theorem 8.5 in .
When and , using Lemma 1 in , we know that is of class and that we have when . Now, using Theorem 2.15 in , we know that and that when . And so and the announced formula for its Fréchet-differential is proven.
As in the proof of Lemma 3.3, the case of (respectively ) is a corollary of the case (respectively ). And so it suffices to prove the cases of the weighted pseudo almost periodic functions and of the weighted pseudo almost automorphic functions.
To prove the result in the case where and (respectively and ), note that, using Lemma 1 in , we know that is of class and that we have when . Now, using Corollary 4.12 in  (respectively Corollary 5.10 in ), we know that (respectively ) and that (respectively ) when (respectively ).
Consequently, we obtain (respectively ) and the announced formula for its Fréchet-differential is proven. □
Lemma 3.7 Let , and . If x is a solution of () in , that is, and x satisfies (), then .
Proof Lemma 3.2 in  asserts that if x is a solution of () in , then , therefore the derivative is uniformly continuous, and by help of Lemma 3.1, we obtain . By using Lemma 3.4, the functions and are in . Applying again Lemma 3.4 to and using the continuous function defined by , we obtain that . Since , then , and from the definition of , we obtain that . □
4 The main result
First we announce the main result of the paper.
Theorem 4.1 Let . Under the following assumptions:
(A3) and ,
(A4) when , and when ,
for all , is a solution of () in ,
if is a solution of () in with , then .
when and .
Let . By using Lemma 3.7, we deduce that satisfies if and only if x is a solution of () in .
for all .
We can assimilate a point to the constant function that belongs to , which permits us to look at P as a closed vector subspace of . Then we can consider the following restrictions of the operators and : defined by and defined by when and .
for all for all .
Now we consider the following operators: defined by , defined by and defined by . We consider the Nemystkii operator build on B, defined by and defined by .
Since and are linear continuous, they are of class . Since B is bilinear continuous, it is of class ; and consequently, using Lemma 3.6, is of class on . Denoting by the mapping , ε is of class after (A3), and is of class as a composition of -mappings. And so we can assert that , , and C are of class .
Since all the mappings which are present in the previous formula are of class , using the usual rules of the differential calculus in Banach spaces, we obtain that Φ is of class .
which is the announced formula. □
Lemma 4.3 Under (A1)-(A4), is a bijection from onto .
where , , and .
For and with condition (A4), the assumptions of Lemma 3.3 are fulfilled, and we can assert that there exists a unique , which is a solution of (4.7). Therefore the first coordinate of X, denoted by y, is the unique solution of (4.6) in since y and , and then y is the unique element of which satisfies . □
, that is, the condition (i) of Theorem 4.1.
for all , that ensures that is a solution of () in for all , that is, the conclusion (ii) of Theorem 4.1.
that implies the conclusion (iii) of Theorem 4.1.
And so Theorem 4.1 is proven. □
5 Special cases
which is a special case of () by taking , and defined as the identity operator on .
On the existence solution of () in , we establish the following result.
Corollary 5.1 Let . Under the following assumptions:
(A7) when , and when ,
for all , is a solution of () in ,
if is a solution of () with in , then we have .
when q belongs to a Banach space Q, and by taking , , and . On the existence solution of () in , we establish the following result.
Corollary 5.2 Let . Under the following assumptions:
(A10) when , and when ,
for all in and for all , is a solution of () in ,
if is a solution of () with in and , then we have .
The authors are very pleased to contribute to this special issue in honor of Jean Mawhin, an international expert in the field of nonlinear analysis and differential equations, whose opinion is ever very important and useful to us.
- Blot J, Boudjema S: Small almost periodic and almost automorphic oscillations in forced Liénard equation. J. Abstr. Differ. Equ. Appl. 2010, 1(1):75-85.MathSciNetGoogle Scholar
- Martínez-Amores P, Torres PJ: Dynamics of a periodic differential equation with a singular nonlinearity of attractive type. J. Math. Anal. Appl. 1996, 202(3):1027-1039. 10.1006/jmaa.1996.0358MathSciNetView ArticleGoogle Scholar
- Campos J, Torres PJ: On the structure of the set of bounded solutions on a periodic Liénard equation. Proc. Am. Math. Soc. 1999, 127(5):1453-1462. 10.1090/S0002-9939-99-05046-7MathSciNetView ArticleGoogle Scholar
- Cieutat P: On the structure of the set of bounded solutions on an almost periodic Liénard equation. Nonlinear Anal. 2004, 58(7-8):885-898. 10.1016/j.na.2003.12.005MathSciNetView ArticleGoogle Scholar
- Ait Dads E, Lhachimi L, Cieutat P: Structure of the set of bounded solutions and existence of pseudo almost-periodic solutions of a Liénard equation. Differ. Integral Equ. 2007, 20(7):793-813.MathSciNetGoogle Scholar
- Cieutat P, Fatajou S, N’Guérékata GM: Bounded and almost automorphic solutions of a Liénard equation with a singular nonlinearity. Electron. J. Qual. Theory Differ. Equ. 2008, 21: 1-15.View ArticleGoogle Scholar
- Blot J, Cieutat P, Mawhin J: Almost-periodic oscillations of monotone second-order systems. Adv. Differ. Equ. 1997, 2(5):693-714.MathSciNetGoogle Scholar
- Zaidman S: Almost-Periodic Functions in Abstract Spaces. Pitman, Marshfield; 1985.Google Scholar
- N’Guérékata GM: Almost Automorphic and Almost Periodic Functions in Abstract Spaces. Kluwer Academic, New York; 2001.View ArticleGoogle Scholar
- Lizama C, N’Guérékata GM: Bounded mild solutions for semilinear integro differential equations in Banach spaces. Integral Equ. Oper. Theory 2010, 68(2):207-227. 10.1007/s00020-010-1799-2View ArticleGoogle Scholar
- Diagana T: Pseudo Almost Periodic Functions in Banach Spaces. Nova Science Publishers, New York; 2007.Google Scholar
- Zhang C: Almost Periodic Type Functions and Ergodicity. Science Press, Beijing; 2003.View ArticleGoogle Scholar
- Liang J, Zhang J, Xiao T-J: Composition of pseudo almost automorphic and asymptotically almost automorphic functions. J. Math. Anal. Appl. 2008, 340(2):1493-1499. 10.1016/j.jmaa.2007.09.065MathSciNetView ArticleGoogle Scholar
- Xiao T-J, Liang J, Zhang J: Pseudo almost automorphic solutions to semilinear differential equations in Banach spaces. Semigroup Forum 2008, 76(3):518-524. 10.1007/s00233-007-9011-yMathSciNetView ArticleGoogle Scholar
- Blot J, Cieutat P, Ezzinbi K: New approach for weighed pseudo-almost periodic functions under the light of measure theory, basic results and applications. Appl. Anal. 2011. 10.1080/00036811.2011.628941Google Scholar
- Blot J, Cieutat P, Ezzinbi K: Measure theory and pseudo almost automorphic functions: new developments and applications. Nonlinear Anal. 2012, 75(4):2426-2447. 10.1016/j.na.2011.10.041MathSciNetView ArticleGoogle Scholar
- Diagana T: Weighted pseudo almost periodic functions and applications. C. R. Math. Acad. Sci. Paris 2006, 343(10):643-646. 10.1016/j.crma.2006.10.008MathSciNetView ArticleGoogle Scholar
- Diagana T: Weighted pseudo-almost periodic solutions to some differential equations. Nonlinear Anal. 2008, 68(8):2250-2260. 10.1016/j.na.2007.01.054MathSciNetView ArticleGoogle Scholar
- Blot J, Mophou GM, N’Guérékata GM, Pennequin D: Weighted pseudo almost automorphic functions and applications to abstract differential equations. Nonlinear Anal. 2009, 71(3-4):903-909. 10.1016/j.na.2008.10.113MathSciNetView ArticleGoogle Scholar
- Daleckii JL, Krein MG Translations of Mathematical Monographs 43. In Stability of Solutions of Differential Equations in Banach Space. Am. Math. Soc., Providence; 1974.Google Scholar
- Prüss J:On the spectrum of -semigroups. Trans. Am. Math. Soc. 1984, 284(2):847-857.View ArticleGoogle Scholar
- Blot J, Cieutat P, N’Guérékata GM, Pennequin D: Superposition operators between various spaces of almost periodic function spaces and applications. Commun. Math. Anal. 2009, 6(1):42-70.MathSciNetGoogle Scholar
- Blot J, Cartigny P: Bounded solutions and oscillations of concave Lagrangian systems in presence of a discount rate. Z. Anal. Anwend. 1995, 14(4):731-750.MathSciNetView ArticleGoogle Scholar
- Cieutat P, Fatajou S, N’Guérékata GM: Composition of pseudo almost periodic and pseudo almost automorphic functions and applications to evolution equations. Appl. Anal. 2010, 89(1):11-27. 10.1080/00036810903397503MathSciNetView ArticleGoogle Scholar
- Cartan H: Cours de calcul différentiel. Hermann, Paris; 1977.Google Scholar
This article is published under license to BioMed Central Ltd. This is an Open Access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/2.0), which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.